Alert archive / Arizona / Red Flag Warnings in 2019
Red Flag Warning 8, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this red flag warning at Oct 27, 2019, 3:32 AM MST for Apache County, Coconino County, Navajo County, Arizona. It took effect at Oct 27, 2019, 11:00 AM MST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 27, 2019, 3:32 AM MST (10:32 UTC)
- In effect from
- Oct 27, 2019, 11:00 AM MST
- Expired
- Oct 27, 2019, 6:00 PM MST
- In force
- 7 hr
- Issued by
- NWS Flagstaff, AZ
Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ
The radar
The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 10:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 10.5 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3116 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 124 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
374 WWUS85 KFGZ 271032 RFWFGZ URGENT - FIRE WEATHER MESSAGE National Weather Service Flagstaff AZ 332 AM MST Sun Oct 27 2019 AZZ109>114-140-280100- /O.NEW.KFGZ.FW.W.0008.191027T1800Z-191028T0100Z/ Northeast Plateau And Mesas Hwy 264 Northward (Fire Weather Zone 109)-Chinle Valley (Fire Weather Zone 110)- Chuska Mountains and Defiance Plateau (Fire Weather Zone 111)- Little Colorado River Valley in Coconino County (Fire Weather Zone 112)- Little Colorado River Valley in Navajo County (Fire Weather Zone 113)- Little Colorado River Valley in Apache County (Fire Weather Zone 114)- Northeast Plateaus and Mesas South of Hwy 264 (Fire Weather Zone 140)- 332 AM MST Sun Oct 27 2019 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 PM MST THIS EVENING DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITY FOR areas along and Northeast of The Little Colorado River Valley... The National Weather Service in Flagstaff has issued a Red Flag Warning due to strong winds and low relative humidity, which is in effect from 11 AM this morning to 6 PM MST this evening. * AFFECTED AREA...Locations near Buffalo Pass, Chinle, Dilkon, Eagar-Springerville, Ganado, Holbrook, Kayenta, Kykotsmovi, Saint Johns, Snowflake-Taylor, Tuba City, Window Rock and Winslow. * WINDS...Southwest 20 to 30 mph with gusts up to 55 mph. * RELATIVE HUMIDITY...As low as 12 percent. * IMPACTS...Any fires that develop have the potential to spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring or are imminent. A combination of strong winds and low relative humidities can contribute to extreme fire behavior. Please notify field crews of this red flag warning. && $$ For more information from the National Weather Service visit http://weather.gov/flagstaff
1 follow-up statement
585 WWUS85 KFGZ 280059 RFWFGZ URGENT - FIRE WEATHER MESSAGE National Weather Service Flagstaff AZ 559 PM MST Sun Oct 27 2019 AZZ109>114-140-280200- /O.EXP.KFGZ.FW.W.0008.000000T0000Z-191028T0100Z/ Northeast Plateau And Mesas Hwy 264 Northward (Fire Weather Zone 109)-Chinle Valley (Fire Weather Zone 110)- Chuska Mountains and Defiance Plateau (Fire Weather Zone 111)- Little Colorado River Valley in Coconino County (Fire Weather Zone 112)- Little Colorado River Valley in Navajo County (Fire Weather Zone 113)- Little Colorado River Valley in Apache County (Fire Weather Zone 114)- Northeast Plateaus and Mesas South of Hwy 264 (Fire Weather Zone 140)- 559 PM MST Sun Oct 27 2019 ...RED FLAG WARNING WILL EXPIRE AT 6 PM MST THIS EVENING FOR AREAS ALONG AND NORTHEAST OF THE LITTLE COLORADO RIVER VALLEY... Winds will remain breezy overnight though speeds will be under critical values and the Red Flag Warning will be allowed to expire. $$ For more information from the National Weather Service visit http://weather.gov/flagstaff
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this red flag warning went out at Oct 26, 9:25 PM MST, 6 hours 7 minutes earlier.
Area forecast discussion, Oct 26, 9:25 PM MST, 6 hours 7 minutes before
Area Forecast Discussion National Weather Service Flagstaff AZ 925 PM MST Sat Oct 26 2019 .SYNOPSIS...Sunday will feature cooler temperatures and gusty west to southwest winds. A cold front will push through Sunday night into Monday bringing a chance for rain showers and high elevation snow showers. More quiet weather, but breezy winds return Tuesday and Wednesday. The coldest airmass of the fall so far could push into the region Tuesday night into Wednesday. && .DISCUSSION...Current satellite imagery shows nearly cloud free skies across northern Arizona this evening. Wind speeds have generally decreased, but are stronger than last night, especially to the northeast of higher terrain. Made some localized adjustments to the wind forecast to account for this. In addition, more wind has kept temperatures several degrees warmer than last night at most places. The current forecast calls for overnight low temperatures in the 30s and 40s across the majority of the area. A round of strong and widespread southwest winds remains on track to begin Sunday morning, and Wind Advisories for most areas along and northeast of the Mogollon Rim remain in effect. See the previous discussion below for more details. && .PREV DISCUSSION /218 PM MST/...(This afternoon through Monday afternoon)...Skies will remain cloud free for much of the region through the remainder of today and into tonight. There could be a few high level clouds that stream across central portions of the CWA early Sunday morning. Southwest surface winds have been between 5 - 10 mph this afternoon with a few gusts upwards of 20 - 25 mph. The gusts will decrease this evening, but the sustained winds will persist into tonight. These sustained winds will keep overnight temperatures elevated. A trough currently located in the Intermountain West will help to increase the pressure gradient tonight over northern Arizona. These elevated wind speeds will quickly mix to the surface and result in gusty winds beginning early Sunday morning. Wind gusts of 40 - 50 mph are forecast for many areas along and northeast of the Mogollon Rim. A Wind Advisory has been issued from 11 AM - 6 PM MST for these gusty conditions. Northeast of the White Mountains, winds will remain gusty Sunday night. Wind gusts upwards of 40 - 50 mph are forecast through early Monday morning. The trough will begin to cross over Arizona Sunday evening. With this, a much colder air mass will trail behind. The cold air mass combined with limited moisture, will result in some high elevation snow showers Sunday night. The areas that could see around an inch of snowfall are the highest elevations of the Chuska Mountains in far northeastern Arizona. The Kaibab Plateau could also see up to an inch. Elsewhere in the high country and along the Mogollon Rim, little to no snow accumulations are expected. The limited moisture associated with this front will quickly move out of the region by Monday morning. Chances of precipitation were decreased Monday morning as dry air will set up over the CWA. Breezy surface winds will become north to northwest on Monday as a wind shift will occur behind the front. High temperatures on Monday will be anywhere from ten to twenty degrees below normal for the end of October. Prepare for a chilly day Monday. LONG TERM (Monday night through Saturday)...Winds will begin to increase aloft late Monday night into early Tuesday as yet another trough and associated cold front drop south toward the region. Expect another round of gusty west-southwest winds on Tuesday, with advisory level speeds likely for portions of the area. While there still are some differences in the model guidance, general consensus is the front will push through the northern part of the state Tuesday night into early Wednesday. At this time, the front looks to be a dry one but we will keep an eye on that over the coming days. Behind the front, the coldest airmass of the season could push into northern Arizona. Current model guidance indicates 700 mb temperatures falling to -8 to -16 C from the Mogollon Rim northward. If this pans out, temperatures would struggle to get out of the 30s on Wednesday for the higher elevations from the Rim north and east. We also will likely see very cold overnight lows Wednesday night, with single digits possible over the higher terrain. It does look to be a quick shot of cold air, with temperatures moderating Thursday into the weekend as high pressure builds over the region. && .AVIATION...For the 06Z package...VFR conditions and will persist through the TAF period. Overnight surface winds around 10 kts, with increasing wind speeds aloft will create low level wind shear at some terminals between 06 - 14Z. Southwest wind speeds will begin to increase after 14Z with the strongest gusts along and northeast of a line from KCMR to KJTC. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...An approaching cold front will bring cooler temperatures and gusty southwest winds Sunday. There is a chance for rain and high elevation snow showers Sunday night. Even cooler temperatures and breezy north to northwest winds are expected Monday. Tuesday through Thursday...Another strong cold front brings gusty southwest winds on Tuesday, with the coldest temperatures of the fall so far on Wednesday. Quiet weather returns Thursday. && .FGZ WATCHES/WARNINGS/ADVISORIES...Wind Advisory from 11 AM to 6 PM MST Sunday FOR AZZ007-011>017-039-040. && PUBLIC...RR/NL AVIATION...RR FIRE WEATHER...NL For Northern Arizona weather information visit weather.gov/flagstaff
Nearby
Red Flag Warnings in Arizona, 2019Every red flag warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.